# SDR M3LA95010

- Difficulty date: May 24, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N988MA
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 380
- Engine: Pwa PW121
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

HNL - FLT 420 - AT AN ALTITUDE OF 9,000 FEET, JUST AFTER LEVELING OFF, THE CAPTIN NOTED THE NR 1 ENGINE OIL PRESSURE DROPPING, MASTER WARNING FLASHED AND AURAL WARNING SOUND FOLLOWED BY A NR 1 ENGINE FLUCTUATING TORQUE INDICATION.  SHUTDOWN PROCEDURES WERE INITIATED AND THE AIRCRAFT RETURNED SAFELY TO HONOLULU INTERNATIONAL.  POST-FLIGHT INSPECTION OF THE NR 1 ENGINE REVEALED A FULL SUPPLY OF ENGINE OIL AND NO EXTERNAL INDICATIONS OF A MALFUNCTION.  A MAINTENANCE TURN OF THE ENGINE WAS ATTEMPTED RESULTING IN A UNSUCCESSFUL START.  FURTHER EVIDENCE SUGGESTED AN INTERNAL ENGINE SEIZE.  THE NR 1 ENGINE WAS SUBSEQUENTLY REMOVED AND REPLACED WITH A SERVICEABLE ENGINE.  (M)
